Alert archive / New York / River Flood Warnings in 2008

River Flood Warning 14, NWS Buffalo, NY

February 8, 2008Erie County, Genesee County, Niagara County, New York

NWS Buffalo, NY issued this river flood warning at Feb 8, 2008, 9:16 AM EST for Erie County, Genesee County, Niagara County, New York. It was in force for 26 hr.

The area

The counties it named.

The facts

Issued
Feb 8, 2008, 9:16 AM EST (14:16 UTC)
Expired
Feb 9, 2008, 11:43 AM EST
In force
26 hr
Issued by
NWS Buffalo, NY
Flood severity
Minor

Counties Erie County, NY, Genesee County, NY, Niagara County, NY

The radar

The Buffalo radar (KBUF), 15 km from the middle of the area, began a volume at 14:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Tonawanda Creek at Rapids (RAPN6). The gauge peaked at 12.80 ft at Feb 8, 2008, 9:00 PM EST.

actionminormoderate810121402/0802/0902/10
Action stage
10 ft
Minor stage
12 ft
Moderate stage
14 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04218000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS41 KBUF 081416
FLWBUF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
916 AM EST FRI FEB 08 2008

...THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN NEW YORK...

  TONAWANDA CREEK AT RAPIDS

DO NOT DRIVE CARS THROUGH FLOODED AREAS...

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...

NYC029-037-063-082016-
/O.NEW.KBUF.FL.W.0014.080208T1416Z-080209T0018Z/
/RAPN6.1.ER.080208T1331Z.080208T1800Z.080208T1818Z.NO/
916 AM EST FRI FEB 08 2008

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A 

* FLOOD WARNING FOR 
  THE TONAWANDA CREEK AT RAPIDS.
* UNTIL THIS EVENING.
* AT 9 AM FRIDAY THE STAGE WAS 12.06 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL REMAIN JUST ABOVE 12.0 FEET THIS
  AFTERNOON AND FALL BELOW FLOOD STAGE THIS EVENING.
* IMPACT...AT 12.0 FEET...FLOOD STAGE...MINOR FLOODING OCCURS. THERE 
  IS LOWLAND FLOODING OF FARM AREAS AND SOME ROAD CLOSURES SUCH AS 
  FLETCHER, BURDICK, KIRBY AND TONAWANDA CREEK ROAD.

$$
7 follow-up statements
000 
WGUS81 KBUF 081753
FLSBUF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1253 PM EST FRI FEB 08 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NEW 
YORK...


  ALLEGHENY RIVER AT OLEAN
  TONAWANDA CREEK AT RAPIDS


DO NOT DRIVE CARS THROUGH FLOODED AREAS...

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...

NYC009-082353-
/O.EXT.KBUF.FL.W.0009.000000T0000Z-080209T0400Z/
/OLNN6.1.ER.080206T1801Z.080207T1230Z.080208T2200Z.NO/
1253 PM EST FRI FEB 08 2008

...FLOOD WARNING EXTENDED UNTIL THIS EVENING...
THE FLOOD WARNING CONTINUES FOR
  THE ALLEGHENY RIVER AT OLEAN.
* UNTIL THIS EVENING.
* AT 12 PM FRIDAY THE STAGE WAS 10.7 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  LATE THIS AFTERNOON.
* IMPACT...AT 10.0 FEET...FLOOD STAGE...FARM LANDS AND ROADS SEVERAL 
  MILES FROM OLEAN FLOOD SLIGHTLY. NO DAMAGES.

$$

NYC029-037-063-082353-
/O.EXT.KBUF.FL.W.0014.000000T0000Z-080209T0712Z/
/RAPN6.1.ER.080208T1331Z.080208T1725Z.080209T0112Z.NO/
1253 PM EST FRI FEB 08 2008

...FLOOD WARNING EXTENDED UNTIL LATE TONIGHT...
THE FLOOD WARNING CONTINUES FOR
  THE TONAWANDA CREEK AT RAPIDS.
* UNTIL LATE TONIGHT.
* AT 12 PM FRIDAY THE STAGE WAS 12.2 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  THIS EVENING.
* IMPACT...AT 12.0 FEET...FLOOD STAGE...MINOR FLOODING OCCURS. THERE 
  IS LOWLAND FLOODING OF FARM AREAS AND SOME ROAD CLOSURES SUCH AS 
  FLETCHER, BURDICK, KIRBY AND TONAWANDA CREEK ROAD.

$$
000 
WGUS81 KBUF 082230
FLSBUF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
530 PM EST FRI FEB 08 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NEW 
YORK...


  ALLEGHENY RIVER AT OLEAN
  TONAWANDA CREEK AT RAPIDS


DO NOT DRIVE CARS THROUGH FLOODED AREAS...

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...

NYC009-090430-
/O.EXT.KBUF.FL.W.0009.000000T0000Z-080209T0815Z/
/OLNN6.1.ER.080206T1801Z.080207T1230Z.080209T0215Z.NO/
530 PM EST FRI FEB 08 2008

...FLOOD WARNING EXTENDED UNTIL LATE TONIGHT...
THE FLOOD WARNING CONTINUES FOR
  THE ALLEGHENY RIVER AT OLEAN.
* UNTIL LATE TONIGHT.
* AT 4 PM FRIDAY THE STAGE WAS 10.5 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE 
  TONIGHT.
* IMPACT...AT 10.0 FEET...FLOOD STAGE...FARM LANDS AND ROADS SEVERAL 
  MILES FROM OLEAN FLOOD SLIGHTLY. NO DAMAGES.

$$

NYC029-037-063-090430-
/O.EXT.KBUF.FL.W.0014.000000T0000Z-080210T0130Z/
/RAPN6.1.ER.080208T1331Z.080209T0000Z.080209T1930Z.NO/
530 PM EST FRI FEB 08 2008

...FLOOD WARNING EXTENDED UNTIL SATURDAY EVENING...
THE FLOOD WARNING CONTINUES FOR
  THE TONAWANDA CREEK AT RAPIDS.
* UNTIL SATURDAY EVENING.
* AT 5 PM FRIDAY THE STAGE WAS 12.6 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 12.8 FEET BY THIS
  EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY SATURDAY
  AFTERNOON. THE HIGH WATER IS CAUSED BY AN ICE JAM BETWEEN TRANSIT 
  ROAD AND RAPIDS. 
* IMPACT...AT 12.0 FEET...FLOOD STAGE...MINOR FLOODING OCCURS. THERE 
  IS LOWLAND FLOODING OF FARM AREAS AND SOME ROAD CLOSURES SUCH AS 
  FLETCHER, BURDICK, KIRBY AND TONAWANDA CREEK ROAD.

$$
000 
WGUS81 KBUF 090208
FLSBUF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
908 PM EST FRI FEB 08 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NEW 
YORK...


  ALLEGHENY RIVER AT OLEAN

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NEW 
YORK...

  TONAWANDA CREEK AT RAPIDS


DO NOT DRIVE CARS THROUGH FLOODED AREAS...

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...

NYC009-090808-
/O.EXT.KBUF.FL.W.0009.000000T0000Z-080209T1400Z/
/OLNN6.1.ER.080206T1801Z.080207T1230Z.080209T0800Z.NO/
908 PM EST FRI FEB 08 2008

...FLOOD WARNING EXTENDED UNTIL SATURDAY MORNING...
THE FLOOD WARNING CONTINUES FOR
  THE ALLEGHENY RIVER AT OLEAN.
* UNTIL SATURDAY MORNING.
* AT 9 PM FRIDAY THE STAGE WAS 10.3 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  EARLY SATURDAY.
* IMPACT...AT 10.0 FEET...FLOOD STAGE...FARM LANDS AND ROADS SEVERAL 
  MILES FROM OLEAN FLOOD SLIGHTLY. NO DAMAGES.

$$

NYC029-037-063-090808-
/O.CON.KBUF.FL.W.0014.000000T0000Z-080210T0130Z/
/RAPN6.1.ER.080208T1331Z.080209T0600Z.080209T1930Z.NO/
908 PM EST FRI FEB 08 2008

THE FLOOD WARNING CONTINUES FOR
  THE TONAWANDA CREEK AT RAPIDS.
* UNTIL SATURDAY EVENING.
* AT 9 PM FRIDAY THE STAGE WAS 12.8 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE CREEK WILL CREST AROUND 12.8 FEET  
  AFTER MIDNIGHT. THE CREEK IS EXPECTED TO FALL BELOW FLOOD STAGE 
  EARLY SATURDAY AFTERNOON. THE HIGH WATER IS CAUSED BY AN ICE JAM
  BETWEEN TRANSIT ROAD AND RAPIDS.
* IMPACT...AT 12.0 FEET...FLOOD STAGE...MINOR FLOODING OCCURS. THERE 
  IS LOWLAND FLOODING OF FARM AREAS AND SOME ROAD CLOSURES SUCH AS 
  FLETCHER, BURDICK, KIRBY AND TONAWANDA CREEK ROAD.

$$
000 
WGUS81 KBUF 090436
FLSBUF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1136 PM EST FRI FEB 08 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NEW 
YORK...


  ALLEGHENY RIVER AT OLEAN

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NEW 
YORK...

  TONAWANDA CREEK AT RAPIDS


DO NOT DRIVE CARS THROUGH FLOODED AREAS...

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...

NYC009-091036-
/O.EXT.KBUF.FL.W.0009.000000T0000Z-080209T1300Z/
/OLNN6.1.ER.080206T1801Z.080207T1230Z.080209T0700Z.NO/
1136 PM EST FRI FEB 08 2008

THE FLOOD WARNING CONTINUES FOR
  THE ALLEGHENY RIVER AT OLEAN.
* UNTIL SATURDAY MORNING.
* AT 11 PM FRIDAY THE STAGE WAS 10.1 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL WILL FALL BELOW FLOOD STAGE 
  AFTER MIDNIGHT TONIGHT.
* IMPACT...AT 10.0 FEET...FLOOD STAGE...FARM LANDS AND ROADS SEVERAL 
  MILES FROM OLEAN FLOOD SLIGHTLY. NO DAMAGES.

$$

NYC029-037-063-091035-
/O.CON.KBUF.FL.W.0014.000000T0000Z-080210T0130Z/
/RAPN6.1.ER.080208T1331Z.080209T0325Z.080209T1930Z.NO/
1136 PM EST FRI FEB 08 2008

THE FLOOD WARNING CONTINUES FOR
  THE TONAWANDA CREEK AT RAPIDS.
* UNTIL SATURDAY EVENING.
* AT 11 PM FRIDAY THE STAGE WAS 12.8 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER HAS CRESTED NEAR 12.8 FEET. THE RIVER WILL
  FALL BELOW FLOOD STAGE EARLY SATURDAY AFTERNOON. THE RIVER IS HIGH
  BECAUSE OF AN ICE JAM BETWEEN TRANSIT ROAD AND RAPIDS. 
* IMPACT...AT 12.0 FEET...FLOOD STAGE...MINOR FLOODING OCCURS. THERE 
  IS LOWLAND FLOODING OF FARM AREAS AND SOME ROAD CLOSURES SUCH AS 
  FLETCHER, BURDICK, KIRBY AND TONAWANDA CREEK ROAD.

$$
000 
WGUS81 KBUF 091018
FLSBUF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
518 AM EST SAT FEB 09 2008

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN NEW 
YORK...


  ALLEGHENY RIVER AT OLEAN

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NEW 
YORK...

  TONAWANDA CREEK AT RAPIDS


DO NOT DRIVE CARS THROUGH FLOODED AREAS...

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...

NYC029-037-063-091618-
/O.CON.KBUF.FL.W.0014.000000T0000Z-080210T0130Z/
/RAPN6.1.ER.080208T1331Z.080209T0325Z.080209T1930Z.NO/
518 AM EST SAT FEB 09 2008

THE FLOOD WARNING CONTINUES FOR
  THE TONAWANDA CREEK AT RAPIDS.
* UNTIL THIS EVENING.
* AT 5 AM SATURDAY THE STAGE WAS 12.5 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  THIS AFTERNOON.
* IMPACT...AT 12.0 FEET...FLOOD STAGE...MINOR FLOODING OCCURS. THERE 
  IS LOWLAND FLOODING OF FARM AREAS AND SOME ROAD CLOSURES SUCH AS 
  FLETCHER, BURDICK, KIRBY AND TONAWANDA CREEK ROAD.

$$

NYC009-091048-
/O.CAN.KBUF.FL.W.0009.000000T0000Z-080209T1300Z/
/OLNN6.1.ER.080206T1801Z.080207T1230Z.080209T0526Z.NO/
518 AM EST SAT FEB 09 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE ALLEGHENY RIVER AT OLEAN.
* AT 5 AM SATURDAY THE STAGE WAS 9.6 FEET. 
* FELL BELOW FLOOD STAGE AT 12 AM SATURDAY.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 7.3 FEET BY TOMORROW 
  MORNING.
* IMPACT...AT 10.0 FEET...FLOOD STAGE...FARM LANDS AND ROADS SEVERAL 
  MILES FROM OLEAN FLOOD SLIGHTLY. NO DAMAGES.

$$
000 
WGUS81 KBUF 091420
FLSBUF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
920 AM EST SAT FEB 09 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NEW 
YORK...


  TONAWANDA CREEK AT RAPIDS


DO NOT DRIVE CARS THROUGH FLOODED AREAS...

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...

NYC029-037-063-092020-
/O.EXT.KBUF.FL.W.0014.000000T0000Z-080209T2258Z/
/RAPN6.1.ER.080208T1331Z.080209T0325Z.080209T1658Z.NO/
920 AM EST SAT FEB 09 2008

THE FLOOD WARNING CONTINUES FOR
  THE TONAWANDA CREEK AT RAPIDS.
* UNTIL THIS AFTERNOON.
* AT 9 AM SATURDAY THE STAGE WAS 12.2 FEET. 
* MINOR FLOODING IS OCCURRING AND NONFLOOD FLOODING IS FORECAST. 
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  LATE THIS MORNING OR EARLY AFTERNOON.
* IMPACT...AT 12.0 FEET...FLOOD STAGE...MINOR FLOODING OCCURS. THERE 
  IS LOWLAND FLOODING OF FARM AREAS AND SOME ROAD CLOSURES SUCH AS 
  FLETCHER, BURDICK, KIRBY AND TONAWANDA CREEK ROAD.

$$
000 
WGUS81 KBUF 091643
FLSBUF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1143 AM EST SAT FEB 09 2008

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN NEW 
YORK...


  TONAWANDA CREEK AT RAPIDS


DO NOT DRIVE CARS THROUGH FLOODED AREAS...

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...

NYC029-037-063-091713-
/O.CAN.KBUF.FL.W.0014.000000T0000Z-080209T2258Z/
/RAPN6.1.ER.080208T1331Z.080209T0325Z.080209T1531Z.NO/
1143 AM EST SAT FEB 09 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE TONAWANDA CREEK AT RAPIDS.
* AT NOON SATURDAY THE STAGE WAS 11.9 FEET. 
* FELL BELOW FLOOD STAGE AT 11 AM SATURDAY.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 8.8 FEET BY TOMORROW 
  MORNING.
* IMPACT...AT 12.0 FEET...FLOOD STAGE...MINOR FLOODING OCCURS. THERE 
  IS LOWLAND FLOODING OF FARM AREAS AND SOME ROAD CLOSURES SUCH AS 
  FLETCHER, BURDICK, KIRBY AND TONAWANDA CREEK ROAD.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this river flood warning went out at Feb 8, 7:49 AM EST, 1 hour 27 minutes earlier.

Area forecast discussion, Feb 8, 7:49 AM EST, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
749 AM EST FRI FEB 8 2008

.SYNOPSIS...
UNEVENTFUL WEATHER TODAY AND EARLY TONIGHT WILL GIVE WAY TO MORE
INTERESTING CONDITIONS OVER THE WEEKEND AS SNOW SHOWERS WILL ONCE
AGAIN BECOME QUITE COMMON. THE RETURN TO SNOWY CONDITIONS WILL BE
ACCOMPANIED BY A BLAST OF ARCTIC AIR WHICH WILL KEEP US ON THE
COLD SIDE OF NORMAL FROM SUNDAY THROUGH AT LEAST TUESDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
NEVER TRUST WARM ADVECTION. A GOOD RULE FOR METEOROLOGISTS TO LIVE
BY.

THE WARM ADVECTION AHEAD OF A FLAT OHIO VALLEY RIDGE HAS SHOWN TO
BE A LITTLE STRONGER THAN ORIGINALLY FORECAST. WIDESPREAD LIGHT
SNOW HAS BROKEN OUT ACROSS THE WESTERN COUNTIES EARLY THIS
MORNING...WITH 06Z NAM/WRF AND GFS MODELS ALONG WITH THE 09Z RUC13
GUIDANCE PACKAGE SUPPORTING THE MORE WIDESPREAD SNOW DEVELOPMENT.

WHILE SNOWFALL AMOUNTS ARE STILL EXPECTED TO BE INSIGNIFICANT AT
AN INCH OR SO FOR MOST AREAS...HAVE RAISED POPS TO CATEGORICAL
ACROSS THE WESTERN COUNTIES WITH HIGH CHC EAST OF LK ONTARIO.
THESE CHANGES HAVE BEEN REFLECTED IN THE UPDATED GRIDS AND ALPHA-
NUMERIC PRODUCTS...INCLUDING THE WRITTEN ZONES.

TEMPERATURES TODAY WILL CLIMB TO NEAR NORMAL LEVELS...WHICH AT
THIS POINT IN THE SEASON RANGE FROM THE MID 30S ACROSS THE BULK
OF THE REGION TO THE LOWER 30S EAST OF LAKE ONTARIO.

FOR TONIGHT...WEAK RIDGING WILL CROSS THE REGION DURING THE
EVENING HOURS THEN MORE SIGNIFICANT WAMR ADVECTION WILL BECOME
ESTABLISHED OVERNIGHT IN ADVANCE OF A POTENT SHORTWAVE LIFTING OUT
OF THE OHIO VALLEY. THE STRONGER ISENTROPIC UPGLIDE WILL SET THE
STAGE FOR AT LEAST SCATTERED SNOW SHOWERS ACROSS THE REGION BY
DAYBREAK WITH A LIKELIHOOD OF SNOW SHOWERS OVER THE FAR WESTERN
COUNTIES. POPS WERE TAKEN FROM A BLEND OF THE 21Z SREF AND 00Z
GFS MODEL RUNS. THE NAM/WRF SOLUTION APPEARED TO BE A LOW OUTLIER.

ACCUMULATIONS BY DAYBREAL WILL RANGE FROM A COATING/HALF INCH OVER
THE FINGER LAKES REGION TO AN INCH OR TWO NEAR LAKE ERIE. THE
ONSET OF THIS NEXT ROUND OF SNOW SHOWERS WILL BE ACCOMPANIED BY
MILDER THAN NORMAL TEMPERATURES AS THE WAA SOUTHERLY FLOW WILL
KEEP TEMPS GENERALLY IN THE 20S (TEENS EAST OF LK ONT). THESE
READINGS WILL BE SOME 6 TO 10 DEG F ABOVE NORMAL.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
THIS PERIOD WILL PROVE TO BE VERY ACTIVE AS A VIGOROUS SHORTWAVE
WILL DIG FROM THE CANADIAN PRAIRIES ACROSS THE GREAT LAKES REGION
TO NEW ENGLAND. THE RESULT WILL BE WIDESPREAD SNOW SHOWERS AND
THE RETURN OF SUB-ARCTIC TEMPERATURES. SOME DETAILS...

A SHORTWAVE LIFTING OUT OF THE OHIO VALLEY ON SATURDAY WILL
CONTINUE TO PROMOTE ENOUGH WARM ADVECTION TO PRODUCE WIDESPREAD
SNOW SHOWERS ACROSS THE REGION. THIS WILL BE PUNCTUATED BY THE
PASSAGE OF A PACIFIC BASED COLD FRONTAL BOUNDARY IN THE AFTERNOON.

THE LIFT IN THE LOWER LEVELS WILL BE ENHANCED BY SOME JET INDUCED
LIFT...AS A 140 KT H25 JET WILL BE RACING ACROSS THE MIDDLE
ATLANTIC STATES. POPS FROM THE THREE MAIN OPERATIONAL GUIDANCE
PACKAGES SUGGEST HIGH LIKELY TO MINIMAL CAT (70 TO 80) POPS SHOULD
BE USED...BUT GIVEN THE DYNAMICS IN PLACE CANNOT SEE WHY WE CANNOT
BE AGGRESSIVE AND USE 100 POPS TO COVER THE EVENT.

WHILE THERE SHOULD BE LITTLE DOUBT OF AT LEAST A LITTLE SNOW...
THE WARM ADVECTION WILL LIEKYL SEND SFC TEMPS INTO THE UPPER 30S
TO NEAR 40 IN MOST AREAS. THIS WILL LIMIT SNOWFALL AMOUNTS WITH
JUST AN INCH OR TWO ANTICIPATED FOR THE BULK OF THE REGION.

A STRONG SHORTWAVE WILL THEN DIVE TO THE SOUTHEAST ACROSS THE
UPPER GREAT LAKES SATURDAY NIGHT. THIS WILL SEND A DEEPENING SFC
REFLECTION ACROSS UPPER ONTARIO WITH ITS ASSOCIATED ARCTIC COLD
FRONT TAKING AIM ON OUR REGION. CURRENT GFS GUIDANCE SUGGESTS THAT
THE FRONT CROSS THE WESTERN COUNTIES DURING THE WEE HOURS OF THE
MORNING THEN ACROSS THE EASTERN LAKE ONTARIO REGION SHORTLY AFTER
DAYBREAK.

WHILE FAIRLY WIDESPREAD SNOW SHOWERS SHOULD BE FOUND ACROSS THE
REGION SATURDAY NIGHT IN ADVANCE OF THE ARCTIC COLD FRONTAL
PASSAGE...THERE COULD BE A BURST OF SNOW RIGHT ALONG THE FRONT
ALONG WITH A RUMBLE OF THUNDER. THIS CAN BE BETTER DEFINED AS THE
TIMING AND STRENGTH OF THE FRONT BECOMES NAILED DOWN...BUT PATTERN
RECOGNITION AND UNSEASONABLY STRONG LAPSE RATES SUGGEST THAT
CONVECTION WILL HAVE TO BE CONSIDERED. CAT POPS WILL BE USED FOR
THIS PERIOD.

FOR SUNDAY...THE DEEP UPPER LEVEL LOW WILL CRUISE ACROSS SOUTHERN
ONTARIO TO NEW ENGLAND WHILE ARCTIC AIR WILL POUR OVER THE EASTERN
GREAT LAKES. THE CHANCE FOR GENERAL SNOW SHOWERS WILL BE FOUND
OVER ALL OF THE REGION AS A RESULT...WITH A VERY COLD (-20C H85)
300-320 FLOW PRODUCING LAKE SNOWS SOUTHEAST OF BOTH LAKES.

TEMPERATURES SUNDAY WILL AVERAGE ABOUT 10 TO 15 DEGREES BELOW
NORMAL VALUES...WITH MERCURY READINGS BASICALLY REMAINING WITHIN A
FEW DEGREES OF THE PREVIOUS OVERNIGHT LOWS. THIS WILL TRANSLATE
INTO TEMPS IN THE TEENS AND 20S FOR THE REGION SUNDAY WITH STRONG
WEST TO NORTHWEST WINDS GENERATING WIND CHILLS IN THE SINGLE
DIGITS. SPEAKING OF THE WINDS...AVERAGE SPEEDS OF 25 TO 40 MPH CAN
BE EXPECTED SUNDAY. THIS WILL BE CLOSE TO ADVISORY CRITERIA...SO
STAY TUNED.

THE PRESSURE GRAIDENT WILL RELAX SUNDAY NIGHT...BUT THE CONTINUED
FEED OF COLD -20C H85 AIR OVRE THE LAKES WILL KEEP THE LAKE SNOWS
IN PLACE SOUTH OF BUFFALO AND WATERTOWN.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
AFTER A QUICK SHOT OF ARCTIC AIR THIS UPCOMING WEEKEND...A
PACIFIC-BASED FLOW LOOKS TO BECOME REESTABLISHED ACROSS THE CONUS
EARLY NEXT WEEK. AS A RESULT...LAKE SNOWS ONGOING AT THE START OF
THE PERIOD SHOULD GRADUALLY WIND DOWN MONDAY INTO MONDAY EVENING
AS TEMPERATURES ALOFT WARM AND LAKE-AIR DELTA TS DROP BELOW
CRITICAL VALUES.

THEREAFTER...OUR ATTENTION WILL SHIFT BACK TO THE SYNOPTIC SCALE FOR
THE REMAINDER OF THE PERIOD. WHILE DIFFERENCES IN TIMING
PERSIST...THE MEDIUM RANGE MODEL GUIDANCE STILL SUGGESTS THAT THE
NEXT UPPER TROUGH WILL APPROACH THE AREA TUESDAY...WITH AN
ASSOCIATED SURFACE WAVE/FRONT LIFTING INTO THE AREA TUESDAY AND
TUESDAY NIGHT ALONG WITH A MODEST AREA OF PRECIPITATION. THIS
COULD BE A TRICKY PERIOD AS FAR AS PRECIPITATION TYPE IS
CONCERNED...AS THERE MAY BE ENOUGH WARM AIR ADVECTION ALOFT AND
LINGERING COLD AIR NEAR THE SURFACE TO RESULT IN SOME MIXED
PRECIPITATION. FOR NOW...HAVE KEPT THINGS IN THE FORM OF SNOW AS
PER CONTINUITY...THOUGH THIS WILL HAVE TO BE WATCHED.

AFTER THE PASSAGE OF THE INITIAL LOW ON WEDNESDAY...A SECONDARY WAVE
OF LOW PRESSURE SHOULD DEVELOP AND MOVE NORTHEAST ALONG THE INITIAL
FRONTAL BOUNDARY...THOUGH MOST OF ITS EFFECTS WILL LIKELY STAY SOUTH
AND EAST OF THE FORECAST AREA. IN ITS WAKE...HIGH PRESSURE WILL
BUILD EAST ACROSS THE GREAT LAKES REGION THURSDAY AND PROVIDE THE
AREA WITH DRY UNEVENTFUL WEATHER.

IN GENERAL...TEMPERATURES LOOK TO BE WELL BELOW SEASONAL NORMALS AT
THE START OF THE PERIOD...BEFORE GRADUALLY WARMING BACK TO NEAR
NORMAL BY THE END OF THE WEEK.

&&

.AVIATION /13Z FRIDAY THROUGH TUESDAY/...
A WEAK TROUGH WILL SLOWLY PASS ACROSS THE AREA FROM SOUTHWEST TO
NORTHEAST THROUGH EARLY THIS EVENING...RESULTING IN A PERIOD OF
LIGHT SNOW. GENERALLY SPEAKING...CIGS WILL REMAIN VFR AND VSBYS
WILL BE MVFR TO VFR TODAY...THOUGH POCKETS OF IFR CIGS/VSBYS WILL
BE POSSIBLE ACROSS PARTS OF THE WESTERN SOUTHERN TIER. IMPROVEMENT
TO VFR VSBYS AND MVFR/VFR CEILINGS IS THEN EXPECTED BEHIND THE
TROUGH TONIGHT.

LOOKING FURTHER AHEAD...ANOTHER SYSTEM WILL BRING ANOTHER CHANCE FOR
SOME LIGHT SNOW AND IFR/MVFR CONDITIONS SATURDAY AND SATURDAY NIGHT.

&&

.MARINE...
HIGH PRESSURE RIDGED ACROSS THE LOWER LAKES WILL SLOWLY DRIFT EAST
TO NEW ENGLAND TODAY AND TONIGHT...AND WILL ACT TO KEEP RELATIVELY
LIGHT WINDS/MINIMAL WAVES IN PLACE THROUGH TONIGHT. LOW PRESSURE
APPROACHING OVER THE WEEKEND WILL THEN RESULT IN INCREASING
WINDS...WITH GALES A DISTINCT POSSIBILITY FOLLOWING THE PASSAGE OF
AN ARCTIC COLD FRONT LATE SATURDAY NIGHT/EARLY SUNDAY MORNING.

&&

.HYDROLOGY...
FLOOD WARNING REMAINS IN EFFECT ALONG THE ALLEGHENY RIVER AT OLEAN
BUT HAS BEEN CANCELED FOR SALAMANCA AS THE RIVER HAS FALLEN BELOW
FLOOD STAGE THERE. THE RIVER HAS CRESTED AT OLEAN BUT IS STILL
ABOVE FLOOD STAGE AND WILL CONTINUE TO SLOWLY FALL THROUGH
TODAY. SEE LATEST FLOOD STATEMENT FOR FURTHER DETAILS.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...RSH
NEAR TERM...RSH
SHORT TERM...RSH
LONG TERM...JJR
AVIATION...JJR
MARINE...JJR
HYDROLOGY...
Hazardous weather outlook, Feb 8, 4:54 AM EST, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
454 AM EST FRI FEB 8 2008

NYZ001>008-010>014-019>021-085-091000-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
454 AM EST FRI FEB 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A STRONG COLD FRONT WILL CROSS THE REGION LATE SATURDAY NIGHT AND
SUNDAY MORNING. A BURST OF SNOW WILL LIKELY ACCOMPANY THE FRONTAL
PASSAGE WITH STRONG GUSTY WINDS AND VERY COLD AIR FOUND IN THE WAKE
OF THE FRONT ON SUNDAY. WINDS ON SUNDAY COULD GUST TO 45 MPH WITH
WIND CHILL TEMPERATURES IN WITHIN A FEW DEGREES OF ZERO. THE COLD
AIR COULD ALSO RESULT IN ACCUMULATING LAKE SNOWS SOUTH OF BUFFALO
AND WATERTOWN FROM SUNDAY INTO MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-091000-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
454 AM EST FRI FEB 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A STRONG ARCTIC COLD FRONT WILL CHARGE ACROSS THE EASTERN GREAT
LAKES LATE SATURDAY NIGHT/EARLY SUNDAY MORNING. GUSTY WEST WINDS
WILL BE FOUND IN THE WAKE OF THIS FRONT WILL LIKELY RESULT IN GALE
FORCE WINDS OF 35 TO 40 KNOTS...PARTICULARLY ACROSS LAKE ONTARIO.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

RSH

In the hours before

Special weather statement, Feb 8, 7:52 AM EST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
752 AM EST FRI FEB 8 2008

NYZ001-002-010>012-085-081430-
NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-WYOMING-SOUTHERN ERIE-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...BUFFALO...
BATAVIA...WARSAW...ORCHARD PARK...SPRINGVILLE
752 AM EST FRI FEB 8 2008

...SOME SLICK SPOTS ON AREA ROADWAYS THIS MORNING...

WIDESPREAD LIGHT SNOW ACROSS THE REGION THIS MORNING WILL QUICKLY
COAT ROADWAYS AND MAKE FOR SOME SLICK TRAVEL. THE SNOW WILL BE
STEADIEST ACROSS THE NIAGARA FRONTIER...AND IN PARTICULAR...ERIE
AND NIAGARA COUNTIES...WHERE AN INCH OR SO OF ACCUMULATION IS
EXPECTED BY MID MORNING. MOTORISTS SHOULD ALLOW EXTRA TIME TO GET
TO THEIR DESTINATION AND ALWAYS REMEMBER TO ALLOW FOR PLENTY OF
BRAKING DISTANCE.

RSH

Nearby

River Flood Warnings in New York, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.